MAUDE Adverse Event Report: SMITH & NEPHEW, INC. SERV REPL ASCOPE A/C HD 30 DEG 4MM; ARTHROSCOPE

SMITH & NEPHEW, INC. SERV REPL ASCOPE A/C HD 30 DEG 4MM; ARTHROSCOPE
Model Number 72202087S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that the scope was down due to clouding.It is unknown whether the event happened during surgery.The procedure was completed with a smith and nephew back up device.No patient injury, delays or other complications were reported.Results of investigation have concluded that this unit had a broken distal lens which makes it a reportable event.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
H10 h3,h6: the reported device, intended for use in treatment, was received for evaluation.There was a relationship found between the returned device and the reported incident.A visual inspection found deep distal tip and fiber damage as well as broken lenses and distal lens damaged.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.A complaint history review concluded this was a repeat event.The instructions for use was reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A review of risk management files found that the reported failure was documented appropriately.The complaint was confirmed.Factors that could have contributed to the reported event include an impact event inconsistent with normal use.

Brand Name
SERV REPL ASCOPE A/C HD 30 DEG 4MM
Common Device Name
ARTHROSCOPE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
150 minuteman road
andover MA 01810
MDR Report Key11448569
Report Number3003604053-2021-00077
Device Sequence Number19777266
Product Code HRX
UDI-Device Identifier03596010644534
UDI-Public03596010644534
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K962075
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number72202087S
Device Catalogue Number72202087S
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/11/2021
Initial Date Received by Manufacturer 02/15/2021
Supplement Date Received by Manufacturer04/19/2021
Initial Report FDA Received Date03/09/2021
Supplement Report FDA Received Date04/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1